# SDR ABXA030330

- Difficulty date: August 18, 2003
- Submitted: August 21, 2003
- Operation: Air carrier
- Aircraft: N847AX
- Make and model: Doug DC-8-61
- Aircraft serial: 46031
- Aircraft time: 56,032 hours, 25,486 cycles
- Engine: Pwa JT3D3B
- Engine time: 59,468 hours, 26,781 cycles
- System (JASC): 2612 · Fire Detection
- Part: Element
- Part number: 51114123
- Condition: Missing
- Location: Fire Loop
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, F

## Discrepancy

ENROUTE , NR 3 ENGINE FIRE WARNING CAME ON.  ONLY OTHER INDICATION WAS HIGH OIL TEMP. CREW ELECTED TO USE RT WING OB ENGINE FIRE BOTTLE. MAINTENANCE PERFORMED A VISUAL INSPECTION OF THE NR 3 ENGINE. NO EVIDENCE OF FIRE OR FIRE DAMAGE FOUND. DURING INSPECTION, FOUND NR 3 ENGINE LOWER FIRE SENSING ELEMENT MISSING TAN CENTERING BRACKETS CAUSING CENTER CONNECTOR TO CHAFE AGAINST SHIELD. REPLACED LOWER FIRE SENSING ELEMENT IAW AMM.  PERFORMED ADJ/TEST. OPS NORMAL. REMOVED AND INSP. OIL STRAINER. NO DEFECTS FOUND. RAN ENGINE, LEAK CHECKED NORMAL. ALL ENGINE PARAMETERS NORMAL. REPLACED RT WING OB FIRE EXTINGUISHING CONTAINER AND CARTRIDGES IAW AMM. COMPLIED WITH ENGINE FIRE DETECTION JOB CARD 8870501 FOR NR 3 ENGINE.
